MAUDE Adverse Event Report: COVIDIEN 1ML TB SYR 25G X 5/8 DETACH RP; SYRINGE, PISTON

COVIDIEN 1ML TB SYR 25G X 5/8 DETACH RP; SYRINGE, PISTON
Model Number 8881501160
Medical Device Problem Code Component Incompatible (1108)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation. if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted. as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the syringes were received with no suction.Additional information provided by the customer stated that the issue seems to be that the plungers did not fit the barrels correctly, causing loss of suction.
 
Additional Manufacturer Narrative
H3 evaluation summary: the device history record (dhr) review of the reported lot number confirmed that the product was produced accomplishing quality requirements and released according to established procedures.The manufacturing site received four hundred-seventy packaged samples with this customer report.A complete investigation was performed.Visual inspection to the quality inspection standard (qis) was conducted.No issues were identified.Leak testing was performed on a statistical sample size from the syringe samples received.The leak test is conducted to verify the syringe draws, holds, and expels fluid properly by inserting the syringe into a rubber block for resistance.All of the syringe samples tested passed the leak testing.The manufacturing lab performed plunger activation force testing on a statistical sample size of pieces.The result for the plunger movement force showed the maximum does fail the specification limit.Stylet testing was performed on the needle assemblies removed for plunger movement testing.The stylet testing is done to check for obstruction of the lumen to assure adequate flow rates of the finished product.One of the hooded needle assemblies failed the stylet testing, and this most likely explains the failure of the plunger movement force testing.The hooded needle assembly was reattached to the syringe assembly and leak tested.The syringe drew water, but there were air bubbles, indicating a partially occluded needle.Possible root causes for a syringe not being able to draw up liquid could be a clogged or partially clogged cannula.This may be the most likely root cause based on the sample evaluation performed on the returned samples.Another possible cause could be uneven distribution of silicone.This would make it difficult to move the plunger.Also, improper technique when using the syringe is another possible cause.Process controls already in place are, a high plunger detect on the assembly machine which would detect severely occluded cannulas.The plunger is exercised during the assembly process to redistribute the silicone in the barrel and on the rubber tip.These syringes are designed to be a single use syringe.Leak testing is conducted to ensure the syringe draws, holds, and expels fluid properly.The hooded needle assemblies are not manufactured at this manufacturing site, however, inspectors routinely examine product to ensure it meets acceptable quality levels.A lot cannot be released unless it passes visual and physical testing requirements.The criteria have not been met for a formal investigation at this time.Complaint trends will be evaluated during the monthly corrective and preventative action (capa) meeting to determine if a capa is warranted.At this time, there is not enough information and a capa will not be initiated.This complaint will be used for tracking and trending purposes.

Brand Name
1ML TB SYR 25G X 5/8 DETACH RP
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key11276942
Report Number1915484-2021-01209
Device Sequence Number19511233
Product Code FMF
UDI-Device Identifier20884521013954
UDI-Public20884521013954
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881501160
Device Catalogue Number8881501160
Device Lot Number020251X
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/22/2021
Supplement Date Received by Manufacturer01/22/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date03/24/2021
Patient Sequence Number1